Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jun 4, 2017, 7:52 PM CDT for Bee County, Goliad County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 7:52 PM CDT (00:52 UTC)
- Expired
- Jun 4, 2017, 8:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Bee County, TX, Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
143
WFUS54 KCRP 050052
TORCRP
TXC025-175-050130-
/O.NEW.KCRP.TO.W.0010.170605T0052Z-170605T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
752 PM CDT SUN JUN 4 2017
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
West central Goliad County in south central Texas...
North central Bee County in south central Texas...
* Until 830 PM CDT
* At 752 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Tuleta, or 12 miles north of Beeville, moving
northeast at 15 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
west central Goliad and north central Bee Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2860 9755 2855 9777 2861 9783 2867 9778
2876 9765
TIME...MOT...LOC 0052Z 237DEG 12KT 2858 9778
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
Heavener2 follow-up statements
680
WWUS54 KCRP 050110
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
810 PM CDT SUN JUN 4 2017
TXC025-050119-
/O.CAN.KCRP.TO.W.0010.000000T0000Z-170605T0130Z/
Bee TX-
810 PM CDT SUN JUN 4 2017
...THE TORNADO WARNING FOR NORTH CENTRAL BEE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 2876 9765 2860 9755 2857 9770 2861 9773
2863 9773 2863 9774 2865 9776 2865 9775
2867 9778
TIME...MOT...LOC 0109Z 237DEG 12KT 2861 9773
$$
TXC175-050130-
/O.CON.KCRP.TO.W.0010.000000T0000Z-170605T0130Z/
Goliad TX-
810 PM CDT SUN JUN 4 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR WEST
CENTRAL GOLIAD COUNTY...
At 809 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pettus, or 14 miles north of Beeville, moving
northeast at 15 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Goliad County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2876 9765 2860 9755 2857 9770 2861 9773
2863 9773 2863 9774 2865 9776 2865 9775
2867 9778
TIME...MOT...LOC 0109Z 237DEG 12KT 2861 9773
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
Heavener809
WWUS54 KCRP 050130
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
830 PM CDT SUN JUN 4 2017
TXC175-050140-
/O.EXP.KCRP.TO.W.0010.000000T0000Z-170605T0130Z/
Goliad TX-
830 PM CDT SUN JUN 4 2017
...THE TORNADO WARNING FOR WEST CENTRAL GOLIAD COUNTY HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been allowed to expire.
LAT...LON 2876 9765 2860 9755 2857 9770 2861 9773
2863 9773 2863 9774 2865 9776 2865 9775
2867 9778
TIME...MOT...LOC 0130Z 237DEG 12KT 2865 9766
$$
HeavenerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jun 4, 6:40 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 4, 6:40 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 640 PM CDT Sun Jun 4 2017 .DISCUSSION... Numerous boundaries across the coastal bend and brush country have led to scattered convection, some strong to severe. Expect this convection to gradually weaken over the next couple of hours as usually occurs with diurnal convection. With very high PWAT air, most of these storms will produce heavy downpours. Outside of thunderstorms, expect mainly VFR conditions, though brief MVFR conditions will be possible. LRD terminal expected to remain dry with VFR conditions through the period. && .AVIATION... Convection continues early in the period for all eastern sites. Expect a dissipating of convection into the late evening and a lull for a few hours into the night. Thunderstorm chances back into the forecast Monday morning and afternoon. A mix of && .PREVIOUS DISCUSSION... /Issued 418 PM CDT Sun Jun 4 2017/ SHORT TERM (Tonight through Monday Night)... You get a boundary, everyone gets a boundary. Boundaries galore across the region as storms develop along them from the northeast zones, to offshore and in between. Basically we are targeting the eastern half of the CWA/MSA for tonight where the best moisture axis and continued outflow boundary influences will remain. A majority of the convection is sub-severe and expected to remain that way since there is very little in the way of shear for more organization and better updraft/downdraft separation. Some small hail, heavier rain, and gusts to 50 mph are possible but being pulse convection, they won't last long. Another vort max pushes into the region from the northwest as the mid-level low/trough moves by to our north. Again we favor the eastern half of the region as PWATs continue to climb towards 2.0", well above average, with boundaries hanging around. Activity should begin to wane by late evening tomorrow with most activity over the open gulf waters. LONG TERM (Tuesday through Saturday)... Rain chances will be winding down as the extended period opens as a longwave pattern change gets underway. Just a small chance for leftover showers on Tuesday as an upper trough clears the area, then drier air begins to push into the region. One more weak disturbance moves through on Wednesday, but by then we should be too dry for rain. After that ridging builds into South Texas, bringing dry weather and gradually warming temperatures the rest of the week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 73 91 74 91 73 / 40 60 40 30 10 Victoria 72 91 71 91 71 / 40 60 30 30 10 Laredo 74 99 76 97 74 / 10 10 10 10 10 Alice 71 95 73 94 71 / 30 60 20 20 10 Rockport 78 90 76 90 75 / 50 60 40 30 10 Cotulla 73 97 75 95 72 / 20 30 10 10 10 Kingsville 73 94 75 94 72 / 30 60 20 20 10 Navy Corpus 77 91 78 90 76 / 40 50 50 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && PZ/83...AVIATION
Hazardous weather outlook, Jun 4, 5:08 AM CDT, 14 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 508 AM CDT Sun Jun 4 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 508 AM CDT Sun Jun 4 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today. Severe weather is not anticipated, however a few storms may become strong with small hail and gusty winds. Some storms could produce locally heavy rainfall. Moderate Risk of Dangerous Rip Currents along the gulf-facing beaches of South Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous showers and thunderstorms are expected Monday. Some storms could produce locally heavy rainfall. Isolated to scattered thunderstorms will remain possible over much of South Texas Monday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CB/TMT
In the hours before
Local storm report, Jun 4, 6:14 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 PM CDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL CORPUS CHRISTI 27.75N 97.42W
06/04/2017 M1.75 INCH NUECES TX PUBLIC
ALAMEDA AND AIRLINE INTERSECTION
&&
EVENT NUMBER CRP1700203
DSVLocal storm report, Jun 4, 6:50 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
650 PM CDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HEAVY RAIN CORPUS CHRISTI 27.75N 97.42W
06/04/2017 M1.49 INCH NUECES TX TRAINED SPOTTER
MINOR STREET FLOODING
0640 PM HAIL CORPUS CHRISTI 27.75N 97.42W
06/04/2017 M0.25 INCH NUECES TX TRAINED SPOTTER
MINOR STREET FLOODING
&&
EVENT NUMBER CRP1700204
EVENT NUMBER CRP1700205
DSVSpecial weather statement, Jun 4, 6:50 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
650 PM CDT SUN JUN 4 2017
TXZ231>233-244-050045-
Live Oak-Bee-Goliad-San Patricio-
650 PM CDT SUN JUN 4 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SAN
PATRICIO...SOUTH CENTRAL GOLIAD...SOUTHEASTERN LIVE OAK AND BEE
COUNTIES...
At 649 PM CDT, strong thunderstorms were clustered near Skidmore
and Beeville. The storms are moving east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Beeville, Mathis, George West, Skidmore, Mineral, Lagarto, River
Creek Acres, Tynan, Argenta, Papalote, Karon, Mount Lucas, Normanna,
Dinero, Blanconia, Lakeside and Lake Corpus Christi.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2846 9736 2808 9762 2813 9817 2841 9814
2857 9794
TIME...MOT...LOC 2349Z 180DEG 0KT 2830 9777
TELocal storm report, Jun 4, 7:16 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
716 PM CDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 7 NE GOLIAD 28.75N 97.33W
06/04/2017 M2.75 INCH GOLIAD TX EMERGENCY MNGR
&&
EVENT NUMBER CRP1700206
DSVSpecial weather statement, Jun 4, 7:28 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
728 PM CDT SUN JUN 4 2017
TXZ242-243-050115-
Kleberg-Nueces-
728 PM CDT SUN JUN 4 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NUECES AND
NORTHEASTERN KLEBERG COUNTIES...
At 727 PM CDT, a strong thunderstorm was located near Chapman Ranch,
or 13 miles south of Corpus Christi, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Corpus Christi, Waldron Field, Malaquite Beach, Kings Crossing Golf
Course and Chapman Ranch.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2757 9750 2768 9740 2754 9715 2744 9720
2731 9734
TIME...MOT...LOC 0027Z 310DEG 14KT 2756 9741
TESpecial weather statement, Jun 4, 7:43 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 743 PM CDT SUN JUN 4 2017 TXZ232-233-050115- Bee-Goliad- 743 PM CDT SUN JUN 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GOLIAD AND CENTRAL BEE COUNTIES... At 742 PM CDT, a strong thunderstorm was located over Normanna, or 7 miles north of Beeville, moving northeast at 15 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Beeville, Normanna, Pettus, Berclair and Tuleta. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2839 9780 2854 9791 2873 9768 2850 9751 TIME...MOT...LOC 0042Z 236DEG 12KT 2851 9779 Heavener
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:08 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 22 min |
| Jun 4, 7:13 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, San Patricio | 47 min |
| Jun 4, 7:28 PM CDT | Special Weather Statement | CRP | Nueces | 47 min |
| Jun 4, 7:43 PM CDT | Special Weather Statement | CRP | Bee | 32 min |
| Jun 4, 7:46 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 44 min |
| Jun 4, 8:06 PM CDT | Special Weather Statement | CRP | Bee, Live Oak | 54 min |
| Jun 4, 8:26 PM CDT | Severe Thunderstorm Warning | CRP | Bee, San Patricio | 49 min |
| Jun 4, 8:55 PM CDT | Special Weather Statement | CRP | Kleberg | 65 min |
| Jun 4, 9:02 PM CDT | Special Marine Warning | CRP | 58 min | |
| Jun 4, 9:05 PM CDT | Special Weather Statement | CRP | Aransas, Refugio | 40 min |
| Jun 4, 9:12 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, San Patricio | 33 min |
| Jun 4, 9:15 PM CDT | Special Marine Warning | CRP | 60 min | |
| Jun 4, 9:26 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio | 64 min |
| Jun 4, 9:41 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 49 min |
| Jun 4, 9:45 PM CDT | Special Weather Statement | CRP | Jim Wells | 45 min |
| Jun 4, 9:50 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 40 min |
| Jun 4, 9:52 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, San Patricio | 38 min |
| Jun 4, 10:02 PM CDT | Special Marine Warning | CRP | 58 min | |
| Jun 4, 10:36 PM CDT | Special Weather Statement | CRP | Brooks | 24 min |
| Jun 4, 10:55 PM CDT | Special Marine Warning | CRP | 65 min | |
| Jun 5, 2:18 AM CDT | Special Weather Statement | CRP | La Salle | 27 min |
| Jun 5, 4:50 AM CDT | Special Weather Statement | CRP | McMullen | 40 min |
| Jun 5, 5:25 AM CDT | Special Weather Statement | CRP | Duval | 50 min |
| Jun 5, 6:11 AM CDT | Special Weather Statement | CRP | Duval | 34 min |
| Jun 5, 6:39 AM CDT | Special Weather Statement | CRP | Brooks | 36 min |
| Jun 5, 6:59 AM CDT | Special Weather Statement | CRP | Calhoun | 31 min |
| Jun 5, 11:53 AM CDT | Special Marine Warning | CRP | 82 min | |
| Jun 5, 1:18 PM CDT | Special Weather Statement | CRP | Jim Wells | 27 min |
| Jun 5, 1:47 PM CDT | Special Weather Statement | CRP | Jim Wells | 43 min |
| Jun 5, 2:10 PM CDT | Special Weather Statement | CRP | Duval | 35 min |
| Jun 5, 2:24 PM CDT | Special Weather Statement | CRP | Kleberg | 36 min |
| Jun 5, 2:30 PM CDT | Special Weather Statement | CRP | Kleberg | 30 min |
| Jun 5, 2:34 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 41 min |
| Jun 5, 2:58 PM CDT | Special Weather Statement | CRP | Duval | 62 min |
| Jun 5, 3:01 PM CDT | Special Weather Statement | CRP | Jim Wells | 44 min |
| Jun 5, 3:04 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 41 min |
| Jun 5, 3:25 PM CDT | Special Marine Warning | CRP | 65 min | |
| Jun 5, 3:39 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 40 min |
| Jun 5, 3:45 PM CDT | Areal Flood Advisory | CRP | Nueces | 2 hr |
| Jun 5, 3:45 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 45 min |
| Jun 5, 4:18 PM CDT | Special Weather Statement | CRP | Nueces | 42 min |
| Jun 5, 4:29 PM CDT | Special Weather Statement | CRP | Duval | 61 min |
| Jun 5, 4:48 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 42 min |
| Jun 5, 5:30 PM CDT | Special Weather Statement | CRP | Jim Hogg | 60 min |
| Jun 5, 5:54 PM CDT | Special Weather Statement | CRP | Aransas | 51 min |
| Jun 5, 6:24 PM CDT | Special Weather Statement | CRP | Jim Wells | 36 min |
| Jun 5, 6:28 PM CDT | Special Weather Statement | CRP | Refugio | 62 min |
| Jun 5, 6:40 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Refugio | 50 min |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.